Alert archive / Virginia / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this red flag warning at Feb 9, 2008, 4:35 PM EST for 35 counties in Virginia; 9 counties in North Carolina. It took effect at Feb 10, 2008, 9:00 AM EST. It was in force for 12 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2008, 4:35 PM EST (21:35 UTC)
- In effect from
- Feb 10, 2008, 9:00 AM EST
- Expired
- Feb 10, 2008, 9:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
All 44 counties
Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, Amelia County, VA, Brunswick County, VA, Caroline County, VA, Charles City County, VA, City of Chesapeake, VA, City of Emporia, VA, City of Hopewell, VA, City of Petersburg, VA, City of Virginia Beach, VA, City of Williamsburg, VA, Cumberland County, VA, Dinwiddie County, VA, Fluvanna County, VA, Gloucester County, VA, Goochland County, VA, Greensville County, VA, James City County, VA, Lancaster County, VA, Lunenburg County, VA, Mathews County, VA, Mecklenburg County, VA, Middlesex County, VA, New Kent County, VA, Northampton County, VA, Northumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Richmond County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 14 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 2:30 PM EST | NON-TSTM WND GST 46 | Elizabeth City, NC | |
| Feb 10, 3:20 PM EST | NON-TSTM WND GST 47 | Farmville, VA | |
| Feb 10, 3:20 PM EST | NON-TSTM WND GST 62 | South Hill, VA | SOUTH HILL ARPT AWOS. |
| Feb 10, 3:40 PM EST | NON-TSTM WND GST 50 | Petersburg Airport, VA | |
| Feb 10, 3:44 PM EST | NON-TSTM WND GST 38 | Wakefield, VA | |
| Feb 10, 3:59 PM EST | NON-TSTM WND GST 51 | Chesapeake Airport, VA | |
| Feb 10, 4:45 PM EST | NON-TSTM WND GST 50 | Jamestown, VA | NUMEROUS REPORTS OF BRUSH FIRES...WITH TREES DOWN BLOCKING LOCAL ROADWAYS |
| Feb 10, 5:05 PM EST | NON-TSTM WND GST 45 | 4 W Bowling Green, VA | |
| Feb 10, 5:19 PM EST | NON-TSTM WND GST 52 | Chesapeake Airport, VA | |
| Feb 10, 5:40 PM EST | NON-TSTM WND GST 40 | Dinwiddie, VA | ALSO...NUMEROUS BRUSH FIRES REPORTED AROUND THE COUNTY |
| Feb 10, 5:40 PM EST | NON-TSTM WND GST 45 | Chesapeake Airport, VA | BRUSH FIRES THROUGHOUT THE COUNTY...LOCAL FIRE UNITS DISPATCHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KAKQ 092135 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 435 PM EST SAT FEB 9 2008 NCZ012>017-030>032-102-VAZ048-049-060>100-100545- /O.UPG.KAKQ.FW.A.0001.080210T1400Z-080211T0200Z/ /O.NEW.KAKQ.FW.W.0002.080210T1400Z-080211T0200Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 435 PM EST SAT FEB 9 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY. A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...AND CROSS THE MID ATLANTIC REGION ON SUNDAY. A VERY DRY AIRMASS WILL FOLLOW...WITH RELATIVE HUMIDITIES DROPPING TO BETWEEN 15 AND 30 PERCENT BY SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA. THE VERY DRY CONDITIONS WILL BE COMBINED WITH SUSTAINED WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS. FIRE MANAGEMENT OFFICIALS SHOULD STAY ALERT FOR POTENTIAL HAZARDS SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TG
3 follow-up statements
000 WWUS81 KAKQ 100330 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1030 PM EST SAT FEB 9 2008 NCZ012>017-030>032-102-VAZ048-049-060>100-101130- /O.CON.KAKQ.FW.W.0002.080210T1400Z-080211T0200Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1030 PM EST SAT FEB 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY. A STRONG COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT...AND CROSS THE MID ATLANTIC REGION ON SUNDAY. A VERY DRY AIRMASS WILL FOLLOW...WITH RELATIVE HUMIDITIES DROPPING TO BETWEEN 15 AND 30 PERCENT BY SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA. THE VERY DRY CONDITIONS WILL BE COMBINED WITH SUSTAINED WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS. FIRE MANAGEMENT OFFICIALS SHOULD STAY ALERT FOR POTENTIAL HAZARDS SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GINGRICH
000 WWUS81 KAKQ 100932 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 432 AM EST SUN FEB 10 2008 NCZ012>017-030>032-102-VAZ048-049-060>100-101730- /O.CON.KAKQ.FW.W.0002.080210T1400Z-080211T0200Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 432 AM EST SUN FEB 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... A STRONG COLD FRONT WILL CROSS THE MID ATLANTIC REGION TODAY. A VERY DRY AIRMASS WILL FOLLOW...WITH RELATIVE HUMIDITIES DROPPING TO BETWEEN 15 AND 25 PERCENT BY SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA. THE VERY DRY AIRMASS WILL BE COMBINED WITH SUSTAINED WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS. THESE CONDITIONS...ALONG WITH EXTREMELY DRY TREE AND LEAF LITTER WILL CREATE DANGEROUS WILDFIRE CONDITIONS. WINDS WILL DIMINISH OVERNIGHT BUT RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW THROUGH MONDAY. OUTDOOR BURNING TODAY IS STRONGLY DISCOURAGED. IF YOU SPOT A GRASS OR BRUSH FIRE IN YOUR AREA...CALL THE FIRE DEPARTMENT IMMEDIATELY AS ANY FIRES THAT GET STARTED TODAY WILL BURN OUT OF CONTROL QUICKLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BROWN
000 WWUS81 KAKQ 110159 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 859 PM EST SUN FEB 10 2008 NCZ012>017-030>032-102-VAZ048-049-060>100-110300- /O.EXP.KAKQ.FW.W.0002.000000T0000Z-080211T0200Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 859 PM EST SUN FEB 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EST THIS EVENING... GUSTY WEST TO NORTHWESTERLY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM THIS EVENING. HOWEVER...RELATIVE HUMIDITY VALUES WILL REMAIN QUITE LOW OVERNIGHT...GENERALLY REMAINING IN THE 20 TO 30 PERCENT RANGE. $$ MONTEFUSCO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Feb 9, 3:37 PM EST, 58 minutes earlier.
Area forecast discussion, Feb 9, 3:37 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EST SAT FEB 9 2008
.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ACROSS THE GREAT LAKES TONIGHT. A
STRONG COLD FRONT PUSHES THROUGH THE MID ATLANTIC ON
SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE REGION. COLD HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST SUNDAY NIGHT THROUGH
MONDAY...THEN MOVES OFF THE MID ATLANTIC COAST ON TUESDAY. ANOTHER
COLD FRONT APPROACHES TUESDAY...AND CROSSES THE REGION ON
WEDNESDAY. HIGH PRESSURE BUILDS BACK OVER THE REGION ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENTLY ON THE HEELS OF A PLEASANT FEB AFTN WITH CLEAR SKIES AND
HIGH TEMPS IN THE LWR TO MID 60S. MEANWHILE...A LOW PRES SYS OVR THE
GREAT LAKES CONTINUES TO TRACK EAST THRU TONIGHT TOWARD NRN NEW
ENGLND. SYS WILL DROP A WEAK INITIAL CD FRNT ACROSS THE REGION
TONIGHT. FRONT LOOKS VERY DRY...THOUGH AN INCREASE IN LLVL MSTR IS
NOTED OVR THE MD ERN SHORE AROUND MIDNIGHT ACCORDING TO THE NAM/GFS.
NOT ENUF TO WARRANT PRECIP MENTION RIGHT NOW. LOW TEMPS TONIGHT IN
THE 30S MOST LOCATIONS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
TIMING OF SECOND, STRONGER COLD FRONT ON SUNDAY COMING IN SLOWER AND
MORE INLINE WITH GFSS TIMING. FOR THIS REASON...HAVE BUMPED UP
TEMPS ACROSS ENTIRE FA A FEW DEGS. 2ND COLD FRNT ALSO DRY...BUT WITH
MUCH COLDER AND DRIER AIR TO FOLLOW...ALONG WITH SOME STRONG STRONG
LLVL WINDS. WINDS WILL BE STRONG ENUF TO WARRANT A WIND ADVSY FOR
THE ENTIRE FORECAST AREA...FOR MORE INFO SEE WBCNPWAKQ WHICH WILL
BE OUT SHORTLY.
ALONG WITH CAA BEHIND THE FRONT SUN NIGHT...SKIES CLEAR OUT PAVING
THE WAY FOR SOME GOOD RADIATIONAL COOLING. ADJUSTED LOW TEMPS DOWN 1
TO 2 DEGS BLW MATCH GUIDANCE TO RANGE FROM THE TEENS TO LWRS 20S.
COLD AIR REMAINS IN CONTROL FOR MONDAY AS WELL. HIGH TEMPS MONDAY
BLW CLIMO NORMAL RANGING FROM LWR 30S TO AROUND 40. GUIDANCE FOR ERN
SHORE CONSISTENLY KEEPING HIGHS AROUND THE FREEZING MARK. MONDAY
NIGHT NOT QUITE AS COLD AS SUN...BUT STILL XPCTED LOWS 18 TO 25.
TEMPS REBOUND TO ABV CLIMO ON TUE AS FLOW TURNS SOUTHERLY AND HIGH
PRES SHIFTS OFFSHORE. GFS/ECMWF COMING MORE INLINE FOR MID WEEK
SYSTEM. INCLUDED SLIGHT CHC POPS BACK OVR PIEDMONT TUE AFTN FOR
SHWRS AS ISENTROPIC LIFT AHEAD OF SYS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
STILL SOME UNCERTAINTY DURING THIS PERIOD...PARTICULARLY MIDWEEK. IT
DOES APPEAR THE 12Z ECMWF HAS COME MORE IN LINE WITH THE 06/12Z GFS
TRENDS...HOWEVER...DIFFERENCES REMAIN WITH RESPECT TO THE EVOLUTION
OF THE COASTAL LOW (BOTH TIMING AND TRACK).
SOME GUIDANCE SUGGESTING LOW PRESSURE TO DVLP OVER THE SE AND TRACK
OVER THE REGION TUE NIGHT THRU WED. ANTICIPATING A SLOWER SOLN AS
PAST EVENTS HAVE SHOWN IN RECENT MONTHS. IF A SLOWER SOLN IS
REALIZED...GFS/ECMWF MAY BE TOO FAR E WITH SYSTEM AND A JOG TO THE
WNW IS ANTICIPATED. THIS COULD MAKE FOR ANOTHER DRY SLOT TO DVLP
OVER THE CWA. THIS WOULD MAKE FOR PRECIP SHIELD TO STAY IN TWO
PARTS... 1ST TO THE NW OF THE CWA AND 2ND SE OF THE CWA. HAVE KEPT
LOW CHCS OF POP DUE TO THIS THEORY THAN RELYING ON GUIDANCE THAT HAS
FALTERED AT THE DAY 4-5 PERIOD. LEFT REST OF EXTENDED AS IS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR UNDER CLEAR SKIES TODAY AND TOMORROW. HOWEVER... STRONG
SOUTHERLY WINDS HAVE DEVELOPED ACROSS THE AREA AHEAD OF A COLD
FRONT WHICH WILL CROSS THE AREA TONIGHT. WIND IS 15 TO 20 KT AT
MOST SITES AND WILL SHIFT TO THE SW THIS EVENING (RIC IS ALREADY
WSW) BEFORE TURNING WESTERLY AFTER THE FROPA AROUND 03Z. VERY
WINDY CONDITIONS ANTICIPATED ON SUN WITH SUST WINDS OF 20-25 KTS
AND GUSTS TO NEAR 40 KTS POSSIBLE (ESP NEAR THE COAST).
HI PRES BUILDS SUN TO TUES BEFORE NEXT FROPA/LO PRES SYSTEM
PASSAGE ON WED MORNING...BRINGING RAIN TO THE AREA.
&&
.MARINE...
HAVE RAISED SCA FLAGS FOR LATE AM-AFTN HRS OVER THE BAY AS
WINDS LOOK TO BE STRONG ENOUGH (ALTHOUGH MARGINAL) FOR HEADLINES TO
BE POSTED.
FOR THE BAY...HAVE A LULL IN WINDS (UNDER SCA) THIS EVE-INTO
TNT WITH NO HEADLINES POSTED FOR THE TIME BEING. HEADLINES MAY BE
RAISED LATER TODAY/TNT AFTER INITIAL FIRST HEADLINE FOR TODAY HAS
ENDED. SECOND HEADLINE WILL BE UTILIZED FOR THE ANTICIPATION OF GALE
FORCE WINDS (MAINLY GUSTS) ON SUN. ANTICIPATE SUST WINDS OF 20-25
KTS WITH POSSIBLE GUSTS TO/NEAR 40 KTS.
FOR THE COASTAL WATERS...HAVE SCA STARTING AT 03Z SUN WITH INITIAL
SURGE OF WINDS AND INCREASING SEAS. HAVE ALSO SECOND HEADLINE FOR
GALES ON SUN WITH GUSTS NEAR 40-45KTS POSSIBLE (ESP NRN WATERS).
CRTK SND...HAVE KEPT WINDS AT SCA CRITERIA 03Z SUN THROUGH MON AM.
COULD SEE GUSTS TO NEAR GALE...BUT ATTM CONFIDENCE NOT ENOUGH TO
SWAY AN ADDITIONAL HEADLINE.
WINDS DIE DOWN ON MON AS HIGH PRESSURE MOVES INTO THE REGION.
POSSIBLE FLAGS ONCE AGAIN MAY BE NEEDED TUE NIGHT INTO WED IF LOW
PRESSURE DOES DVLP AND TRACK OVER THE REGION AS SOME MODELS
SUGGEST.
&&
.FIRE WEATHER...
A STRONG...BUT DRY COLD FRONT WILL PUSH THROUGH THE REGION SUNDAY
MORNING. VERY DRY AIR BEHIND THE FRONT WILL ALLOW RELATIVE
HUMIDITIES TO DROP TO LESS THAN 30% BY SUNDAY AFTERNOON. THIS
COUPLED WITH SUSTAINED W WINDS OF 20-30 KTS AND HIGHER GUSTS HAS
LEAD THE ISSUANCE OF A RED FLAG WARNING FOR ALL NC/VA ZONES. WIND
CRITERIA WILL EASILY BE MET ALL ZONES...LEFT MD OUT FOR NOW AS RH
AND FUEL WILL BE MARGINAL THERE AND TEMPS LIKELY ONLY IN MID 40S
DURING AFTN. AREAS NORTH OF RICHMOND MAY ALSO BE SOMEWHAT MARGINAL
AS WELL DUE TO TEMPS FALLING A FEW DGRS IN AFTN. OVERALL
CONFIDENCE IS PRETTY GOOD ACRS SRN VA/NC WHERE TEMPS SHOULD REMAIN
WELL IN THE 50S AS DEW PTS PLUMMET DURING THE AFTN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 12 PM TO 9 PM EST SUNDAY FOR MDZ021>025.
NC...RED FLAG WARNING FROM 9 AM TO 9 PM EST SUNDAY FOR NCZ012>017-
030>032-102.
WIND ADVISORY FROM 12 PM TO 6 PM EST SUNDAY FOR NCZ012>017-
030>032-102.
VA...RED FLAG WARNING FROM 9 AM TO 9 PM EST SUNDAY FOR VAZ048-049-
060>100.
WIND ADVISORY FROM 12 PM TO 6 PM EST SUNDAY FOR VAZ048-049-
060>098.
WIND ADVISORY FROM 12 PM TO 9 PM EST SUNDAY FOR VAZ099-100.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST SUNDAY
FOR ANZ630>633-650-652-654-656-658.
GALE WARNING FROM 7 AM SUNDAY TO 6 AM EST MONDAY FOR ANZ650-
652-654.
GALE WARNING FROM 7 AM SUNDAY TO 3 AM EST MONDAY FOR
ANZ630>632-656-658.
GALE WARNING FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT FOR
ANZ633.
&&
SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM...BKH
AVIATION...BAJ
MARINE...BKH/CCW
FIRE WEATHER...SMFHazardous weather outlook, Feb 9, 3:50 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 350 PM EST SAT FEB 9 2008 NCZ012>017-030>032-102-VAZ048-049-060>098-102100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 350 PM EST SAT FEB 9 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING WIND ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-102100- ACCOMACK-NORTHAMPTON VA- 350 PM EST SAT FEB 9 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING WIND ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-102100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 350 PM EST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-102100- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 350 PM EST SAT FEB 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-656-658-102100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 350 PM EST SAT FEB 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-102100- CURRITUCK SOUND- 350 PM EST SAT FEB 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:48 AM EST | Fire Weather Watch | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 29 more | 12 hr |
| Feb 9, 3:49 PM EST | Wind Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 32 hr |
Nearby
Red Flag Warnings in Virginia, 2008Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.